MAUDE Adverse Event Report: ALCON LABORATORIES IRELAND LTD. ACRYSOF IQ NATURAL SINGLEPIECE IOL; INTRAOCULAR LENS

ALCON LABORATORIES IRELAND LTD. ACRYSOF IQ NATURAL SINGLEPIECE IOL; INTRAOCULAR LENS
Model Number SN60WF
Medical Device Problem Code Material Discolored (1170)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 11/25/2024
Type of Reportable Event Malfunction
Event or Problem Description
A healthcare professional reported that following cataract surgery with intraocular lens (iol) implant procedure, immediately noticed changes on the surface.In almost a whole quadrant, there were irregularities/deposits on the anterior surface, which were colorless, mostly in the mid-peripheral area in a circular pattern, with numerous satellites around it.The lens was left in the eye even though the most central changes just barely touch the visual axis.The patient was very satisfied, vision was good, and the eye was completely calm.Additional information has been requested.
 
Additional Manufacturer Narrative
A product was not returned for analysis.Complaint history and product history records were reviewed and documentation indicated the product met release criteria.Root cause has not been identified.The manufacturer internal reference number is: (b)(4).
 
Additional Manufacturer Narrative
Additional information was provided in h.3., h.6.And h.11.The product was not returned for analysis.Only photos were returned.Photo review: upon reviewing the appearance of these photographs and referencing the information in the initial report description, along with the complaint lot search findings indicating no other complaints have been reported against the associated intraocular lens (iol) lot, the exact nature of the reported findings shown in these photographs cannot be determined.Further evaluation, requiring additional supporting information and/or materials, is needed to assess the relevance of these photographs to the complaint investigation.The root cause for the reported complaint could not be determined.Based on the results from the product history record, the products met release criteria.The manufacturer internal reference number is: (b)(4).

Brand Name
ACRYSOF IQ NATURAL SINGLEPIECE IOL
Common Device Name
INTRAOCULAR LENS
Manufacturer (Section D)
ALCON LABORATORIES IRELAND LTD.
cork business&technology park
model farm road
cork 00000
EI  00000
Manufacturer (Section G)
ALCON LABORATORIES IRELAND LTD.
cork business&technology park
model farm road
cork 00000
EI   00000
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
8007579780
MDR Report Key21025431
Report Number9612169-2024-01438
Device Sequence Number20915353
Product Code HQL
UDI-Device Identifier00380655093245
UDI-Public(01)00380655093245(17)281102(11)231105(10)25742608
Combination Product (Y/N)N
Initial Reporter CountryNO
PMA/510(K) Number
P930014
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Pharmacist
Type of Report Initial,Followup
Report Date (Section B) 03/04/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberSN60WF
Device Catalogue NumberSN60WF.225
Device Lot Number25742608
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 12/02/2024
Supplement Date Received by Manufacturer02/07/2025
Initial Report FDA Received Date12/27/2024
Supplement Report FDA Received Date03/04/2025
Date Device Manufactured11/05/2023
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
MONARCH III INJECTOR.; MONARCH III CARTRIDGE D.; PROVISC.
Patient SexUnknown